Thanks Geraldine for cheering me up a bit. Fourth drug did actually bring BP down a bit after a further week but still a long way to go. GP doubled dose of it today, so must be patient and pester GP fortnightly. Doesn't help that GP knows nothing about Avastin as it's not available on NHS and I have to tell him. If something doesn't happen soon, level of Avastin in my system will have fallen and it will be impossible to know whether fall in BP (if it ever happens) due to drugs or Avastin running off. GP says drugs need 6 weeks to get full effect, I do not have that sort of time.
Where did you find prescribing guidelines - do they suggest which drugs to try in what order if they prove ineffective?
Meanwhile dreadful headache driving me potty night and day.
Feel so helpless not knowing how to sort this one.
love for now, Ariadne
Keep trying to find the right bolod pressure pills with your GP - they tend to start you on the cheaper ones (prescribing guidelines I have found the ones, at the right dose) which work for me. I am sure you will do to.
Three weeks and four sorts of pills later, blood pressure remains very high, no change at all. Only improvement is the headache is less excruciating. Meanwhile I am banned from the gym until a doctor's certificate is forthcoming.
Has anyone anything encouraging to say to cheer me up? Do not want to stop Avastin.
Ariadne - I was told the medication would take about a week - but I agree with Lucy if you know it's high and are getting symptons I would talk to you GP.
Best of luck - Geraldine
I would suggest that you call your medical team for advice on this one, you can also call NHS direct for advice from a health professional 24 hours a day on 0845 4647.
Thanks for all of your comments! I had my 3 weekly Avastin last week and started blood pressure tablets at the same time. Headache steadily getting even worse since then and I have got bad nausea too. Pain killers do not work. Tramadol made me sick.
Went out and bought blood pressure monitor, to work out what is going on (for evidence to medics when it doesn't get better). BP is even higher now!
Do any of you ladies have any idea of how long before the BP tablets might start to have an effect?
Thanks again, Ariadne
My blood pressure went up on Avastin - it is a very common side effect and it was always checked (and double checked) before I was given my prescription.
Now I have been taken off Avastin my blood pressure is back down again and I have also lost the breathlessness.
Hi there Ariadne - I have high blood pressure thanks to avastin. It's very controllable with medication, but you do need to have it checked regularly. I am not allowed my 3 weekly avastin until it's been checked.
You are quite right - they should look at your blood pressure on avastin and its a shame you had to have all that worry. I even check my blood pressure at home sometimes to have a look at it, its crept up a bit but not that bad...
Hi all those ladies on Avastin. I have had the most appalling head and neck pains for weeks while on maintenance Avastin. Previous treatment, I mentioned headache and nurse did not check blood pressure until after treatment. It was very high for me but she attributed it to the treatment just given. Suggested I shud drink a litre of water a day to alleviate headache.
I checked out symptoms and decided I had all the symptoms of brain mets. and got extremely distressed.
Finally after all this it turns out to be high blood pressure, common side effect of Avastin and quite treatable by my GP with medication.
Hope this is helpful to someone and they do not put up with the last weeks that I have had.
best wishes to you all Ariadne